Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy
Oct 21, 2001

Hello My doc put me on elavil(25mg) to treat my neuropathy.( I also switched off of Zerit about 2 months ago). He also told me about the "coasting" effect. I think I feel some benefit, but it is not great. I am more bothered by dry mouth, cracked lips and this overall lethargy - especailly in the morning. He has also told me that I will probably have to increase the does of the elavil in the future. Obviously, I am not pleased with this.

I see him in a week and plan to ask him to take me off of this. MY pharmacist says she sees alot of guys on neurontin. She reports that lots of guys tell here it really works.

Am I mssing something here? Is it a better approach than the elavil? Any bad side effects ? I wonder why my doc did this?? thanks

Neal

Response from Dr. Henry

Amitryptiline (elavil)often is helpful in this setting but one has to be patient and often increase the dose. Neurontin is popular among many clinicians and seems to offer more relief than Elavil. However, the two agents have not really been compared against each other and Neurontin is hugely more expensive than Elavil. In my experience Neurontin is no cure-all but seems to work somewhat better than Elavil though I often give Elavil a chance for 3-6 months. KH



Previous
elavil and neurontin
Next
Problem?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement